Butalbital Cause Rebound Headaches

Does Butalbital Cause Rebound Headaches?

Rebound headache is a type of headache that is caused by the overuse of medications prescribed for the treatment of headaches. Most people suffer from severe types of headaches like migraine.They are prescribed medicine to reduce their pain. By using pain killers they get relief from their pain. These people get used to the consumption of these medications for the relief of their pain.

When they stop using these medicines they start feeling a different kind of headache that is named rebound headache. This is caused by the overuse of pain killer medicines. By doing this, the body gets addicted to these medications, and the response is generated in a form of a headache when someone stops using painkillers.

Butalbital

Butalbital is a type of pain killer that is usually given in combination with other drugs to reduce headaches and other pains. It is a barbiturate that is a class of medicine used for treating headaches and tension-induced symptoms.

Brand names of Butalbital

Butalbital is available with different brand names

  • Alitalia
  • Fioricet
  • Ascom
  • Bupa etc

All these medicines that contain butalbital have the same mechanism of action over the brain and produce their effects.

Mechanism of action of Butalbital

Butalbital has a suppressing action on brain and muscles. It decreases the levels of neurotransmitters in the brain that are associated with brain activity.By altering the levels of these neurotransmitters especially GABA the activity of the brain is reduced and the person feels relief from the unwanted sensation of pain. Butalbital provides just a symptomatic relief from pain. It does not eradicate the root cause of the disease.

How Butalbital produces rebound headache

Almost all the medicines which have their specific action on brain, leave some addiction over the brain. The brain gets adaptive to medicine and requires medicine all the time when pain is initiated. Once the root cause of pain is treated the person stops using these medicines but due to adaptive behavior of the brain demands that particular medicine again.

If a person does not use that medicine then a type of different headache named rebound headache is produced. This rebound headache is the demand of the brain for that medicine. This is also termed medication overuse headache.

Precautions while taking Butalbital

All medicines do not produce symptoms of addiction. Only medicines have these side effects of causing addiction and associated symptoms. So the medicines should be taken with great caution.

  • These medicines should be taken consecutively for a longer period of duration.
  • The dose of these medicines should also be set at minimum levels. Lesser doses produce lesser addiction.
  • It should be tried to overcome the symptoms by some behavioral or diet therapy instead of using the medicine again and again.
  • Medicine should be used only in cases when prescribed by the physician.
  • Self-medication should be avoided

Conclusion

All medicine possesses some benefits as well as side effects. Medicines should be used with care, by keeping in mind their side effects, withdrawal symptoms, interactions, and toxicity. The dose, timing, and duration of medicine should be carefully set to avoid any unwanted side effects. So If you want more help than Benzo Cart is here for you.

FAQs

Can butalbital cause headaches?

Yes, butalbital can cause headaches. Butalbital is a barbiturate that when overused and withdrawn can cause side effects like rebound headaches.

What medications cause rebound headaches?

Medications that are used to treat headaches and are consumed for longer durations cause rebound headaches. These include
Aspirin
NSAIDs
Sedatives
Narcotics
Opiates
Acetaminophen

What do rebound headaches feel like?

Rebound headache appears as a dull pain that may persist for a longer duration, it is also associated with restlessness and blurred vision. Different people have different associated symptoms.

How long before a rebound headache goes away?

Rebound headache is a persistent type of pain that can exist from days to weeks and even for months.

Why do rebound headaches occur?

Rebound headaches occur due to prolonged and sometimes heavy use of pain killer medicine. The body develops a dependence on these medicines. When a person stops taking this medicine the body reacts in the form of a rebound headache.

How long does butalbital stay in your system?

Butalbital stays in our blood and comes in our urine for about 6 to 10 days from the day of last use. Its stay also depends upon its dose and the period from which one is consuming it.

What are the side effects of butalbital?

Headache
Restlessness
Poor memory
Blurred vision
Nausea
Vomiting

What happens if you take too much Butalbital?

Overuse of Butalbital can cause
Rebound headache
Dizziness
Dry mouth
Respiratory distress
Constipation

Related Posts

2 thoughts on “Does Butalbital Cause Rebound Headaches?

Leave a Reply

Your email address will not be published.